Alert archive / Mississippi / Flash Flood Warnings in 2001
Flash Flood Warning 85, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Sep 4, 2001, 5:08 PM CDT for Forrest County, Lamar County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 4, 2001, 5:08 PM CDT (22:08 UTC)
- Expired
- Sep 4, 2001, 7:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Forrest County, MS, Lamar County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.1 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2399 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 524 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KJAN 042212 FFWJAN MSC035-073-050015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 508 PM CDT TUE SEP 4 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... FORREST COUNTY IN SOUTHEAST MISSISSIPPI LAMAR COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 715 PM CDT * AT 508 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL OVER CENTRAL LAMAR COUNTY EXTENDING EASTWARD INTO WESTERN FORREST COUNTY. THIS CLUSTER OF STORMS IS MOVING VERY SLOWLY...AND WILL CONTINUE TO SPREAD EASTWARD INTO FORREST COUNTY. DOPPLER RADAR ESTIMATES THAT 2 TO 3 INCHES OF RAINFALL HAS FALLEN OVER CENTRAL LAMAR COUNTY AND AN ADDITIONAL 2 TO 4 INCHES WILL BE POSSIBLE OVER LAMAR AND FORREST COUNTIES UNTIL THESE STORMS DISSIPATE. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. LAT...LON 3144 8962 3104 8960 3097 8919 3139 8916
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 2:00 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Sep 4, 2:00 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 200 PM CDT TUE SEP 4 2001 ETA/AVN IN AGREEMENT THIS FORECAST PERIOD WITH MID/UPPER LEVEL RIDGE BUILDING OVER THE CWFA...WHILE CLOSED LOW OVER TX RETROGRADES WEST. RESULTING WEAK WIND FLOW PATTERN WILL ALLOW HEATING TO SERVE AS MAIN CONVECTIVE INITIATOR BOTH WEDNESDAY AND THURSDAY. ETA SHOWING A WEAK LOW LEVEL CONVERGENCE ZONE SETTING UP FROM NW TO SE ACROSS THE CWFA WEDNESDAY AND CONTINUING INTO THURSDAY WHILE DEEPEST MOISTURE REMAINS TO THE SW OF THIS BOUNDARY. WILL GO WITH SCATTERED POPS BOTH DAYS ALL ZONES...BEST OVER THE SW HALF...BUT SLIGHTLY DECREASED ON THURSDAY AS DRYING ALOFT LESSENS AVAILBALE MOISTURE. SLIGHT POPS IN THE EVENINGS FOR LINGERING CONVECTION FROM THE AFTERNOON. RIDGE WILL CONTINUE TO DOMINATE THE EAST MOVING INTO THE EXTENDED WITH TROFFINESS IN THE WEST. FRONT...THAT WAS EXPECTED FOR THE LATTER PART OF THE WEEKEND...LOOKS NOW AS THOUGH IT WILL NOT MAKE IT THIS FAR SOUTH WITH THE CONTINUED AFTERNOON/EVENING CHANCE OF CONVECTION THROUGH TUE. JAN 71/88/71/89 2524 MEI 70/89/71/90 2524 .JAN... MS...NONE. LA...NONE. AR...NONE. 26
In the hours before
Special weather statement, Sep 4, 4:21 PM CDT, 47 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 051200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 421 PM CDT TUE SEP 04 2001 ...THUNDERSTORMS... SCATTERED...NON-SEVERE THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND EARLY EVENING OVER PORTIONS OF EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MISSISSIPPI. STORMS WILL BE MOST NUMEROUS ALONG AND SOUTH OF A BASTROP...LOUISIANA TO JACKSON TO MERIDIAN LINE. MOST SHOWERS AND STORMS SHOULD DISSIPATE BY SHORTLY AFTER SUNSET. ACTIVATION OF STORMS SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. ...FLOODING... LOCALIZED HEAVY RAINFALL WILL OCCUR TODAY FROM EAST-CENTRAL LOUISIANA...EASTWARD ACROSS SOUTHERN AND CENTRAL PORTIONS OF MISSISSIPPI. LOCALIZED 1 TO 2 INCH RAINFALL AMOUNTS ARE POSSIBLE WITH THESE STORMS...WHICH WILL CAUSE PONDING ON ROADWAYS AND POSSIBLE LOWLAND AND SMALL STREAM FLOODING. SOILS REMAIN VERY SATURATED ACROSS THIS AREA. A BROAD UPPER LOW SITUATED OVER TEXAS AND OKLAHOMA WILL CONTINUE TO REMAIN NEARLY STATIONARY THROUGH TONIGHT. WITH DEEP MOISTURE IN PLACE OVER THE REGION AND SUFFICIENT INSTABILITY...SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON WITH LOCALLY HEAVY RAINFALL POSSIBLE...MAINLY ALONG AND SOUTH OF INTERSTATE 20. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 6:22 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 23 min |
Nearby
Flash Flood Warnings in Mississippi, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.